Alert archive / Idaho / Freeze Warnings in 2012

Freeze Warning 3, NWS Pocatello, ID

May 7, 2012

NWS Pocatello, ID issued this freeze warning at May 7, 2012, 1:32 PM MDT. It took effect at May 8, 2012, 4:00 AM MDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 7, 2012, 1:32 PM MDT (19:32 UTC)
In effect from
May 8, 2012, 4:00 AM MDT
Expired
May 8, 2012, 8:42 AM MDT
In force
5 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

620 
WWUS75 KPIH 071932
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
132 PM MDT MON MAY 7 2012


IDZ020-021-081500-
/O.NEW.KPIH.FZ.W.0003.120508T1000Z-120508T1500Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
POCATELLO...BLACKFOOT
132 PM MDT MON MAY 7 2012

...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM MDT TUESDAY. 

* TEMPERATURE...TEMPERATURES WILL DROP TO 26 TO 34 DEGREES.

* LOCATIONS INCLUDE...THE UPPER AND LOWER SNAKE PLAIN...ESPECIALLY
  THE OUT LYING AREAS.

* IMPACTS...COLD SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF
  PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
1 follow-up statement
009 
WWUS75 KPIH 081442
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
842 AM MDT TUE MAY 8 2012


IDZ020-021-081545-
/O.CAN.KPIH.FZ.W.0003.000000T0000Z-120508T1500Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
POCATELLO...BLACKFOOT
842 AM MDT TUE MAY 8 2012

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE
FREEZE WARNING. 

TEMPERATURES THIS MORNING HAVE RISEN ABOVE THE FREEZING MARK
ACROSS CENTRAL AND EASTERN IDAHO AND FROST AND FREEZING CONDITIONS
ARE NOT EXPECTED IN GROWING REGIONS TONIGHT.

PRESTON

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this freeze warning went out at May 7, 1:15 AM MDT, 12 hours 17 minutes earlier.

Area forecast discussion, May 7, 1:15 AM MDT, 12 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
115 AM MDT MON MAY 7 2012

.SHORT TERM...TODAY THROUGH THURSDAY. PERIOD WILL BE MOSTLY
DOMINATED BY AN AMPLIFIED UPPER RIDGE THROUGH WEDNESDAY. MODELS ARE
BRINGING A COLD FRONT ACROSS SOUTHERN IDAHO WEDNESDAY NIGHT...BUT
ARE KEEPING PRECIPITATION CHANCES MAINLY OVER THE CENTRAL MOUNTAINS
AND UPPER SNAKE HIGHLANDS. HAVE ADDED SOME QPF AMOUNTS IN THOSE
AREAS WITH THE BEST CHANCES IN THE EARLY MORNING HOURS ON THURSDAY.
THE FRONT SHOULD ALSO BRING STRONG WINDS TO THE SNAKE PLAIN. BOTH
GFS AND NAM INDICATING WINDS ABOUT 30 KTS AT 850MB FOR THURSDAY
MORNING...WHICH WILL PUT SURFACE WINDS CLOSE TO WIND ADVISORY
LEVELS. GFS BUFR SOUNDING FOR BYI INDICATING POTENTIAL FOR 20 TO 25
KTS IN THE EARLY MORNING HOURS AS A RESULT OF STRONG COLD AIR
ADVECTION. HINSBERGER

.LONG TERM...THURSDAY THROUGH MONDAY.
MODELS CONTINUE TO SHOW A COLD FRONT ARRIVING ON THURSDAY. MOST OF
THE ENERGY AND PRECIPITATION SHOULD STAY NORTH OF THE
REGION...AFFECTING THE UPPER SNAKE HIGHLANDS PRIMARILY. HIGH TEMPS
ON THURSDAY WILL VARY DEPENDING UPON THE TIMING OF THE FRONT. IF THE
FRONT ARRIVES EARLY...LIKELY 60S FOR HIGHS IF LATER THAN 70S.
REMAINDER OF THE EXTENDED LOOKS MAINLY DRY. GFS AND CANADIAN SHOW A
CUT OFF LOW DEVELOPING OVER THE INTERMOUNTAIN WEST NEXT WEEKEND
WHILE THE EUROPEAN DOES NOT HAVE THIS FEATURE. IN THE GFS AND
CANADIAN...THERE IS NO OR VERY LITTLE MOISTURE FOR THE LOW TO WORK
WITH. TEMPS SHOULD NEAR OR SLIGHTLY ABOVE NORMAL. VALLE
&&

.AVIATION...VFR CONDITIONS AND LIGHT WINDS EXPECTED THROUGH MIDWEEK.
VALLE
&&

.PIH WATCHES/WARNINGS/ADVISORIES...FREEZE WARNING LATE TONIGHT
THROUGH MONDAY MORNING FOR IDZ017-020-021.
&&
Hazardous weather outlook, May 7, 4:29 AM MDT, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
429 AM MDT MON MAY 7 2012

IDZ017>025-031-032-081030-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
429 AM MDT MON MAY 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WINDS WILL INCREASE WEDNESDAY NIGHT AND THURSDAY APPROACHING
ADVISORY LEVEL ACROSS THE SNAKE PLAIN AS A FRONT GOES THROUGH.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

Freeze Warnings in Idaho, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.